Extracting Probabilistic Information from the Prices of Interest Rate Options: Tests of Distributional Assumptions
Kabir K. Dutta and
David Babbel
Additional contact information
Kabir K. Dutta: Federal Reserve Bank of Boston
The Journal of Business, 2005, vol. 78, issue 3, 841-870
Abstract:
Return distributions in general and interest rates in particular have been observed to exhibit skewness and kurtosis that cannot be explained by the (log)normal distribution. Using g-and-h distribution we derived a closed-form option pricing formula for pricing European options. We measured its performance using interest rate cap data and compared it with the option prices based on the lognormal, Burr-3, Weibull, and GB2 distributions. We observed that the g-and-h distribution exhibited a high degree of accuracy in pricing options, much better than those other distributions in extracting probabilistic information from the option market.
Date: 2005
References: Add references at CitEc
Citations: View citations in EconPapers (11)
Downloads: (external link)
http://dx.doi.org/10.1086/429646 main text (application/pdf)
Access to the online full text or PDF requires a subscription.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:ucp:jnlbus:v:78:y:2005:i:3:p:841-870
Access Statistics for this article
More articles in The Journal of Business from University of Chicago Press
Bibliographic data for series maintained by Journals Division ().